Alert archive / Nebraska / River Flood Warnings in 2021
River Flood Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Mar 14, 2021, 10:35 AM CDT for Clay County, Nuckolls County, Nebraska. It took effect at Mar 14, 2021, 1:00 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2021, 10:35 AM CDT (15:35 UTC)
- In effect from
- Mar 14, 2021, 1:00 PM CDT
- Expired
- Mar 15, 2021, 2:58 AM CDT
- In force
- 14 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, NE, Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Blue River near Deweese (DWEN1). The gauge peaked at 9.19 ft at Mar 14, 2021, 11:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06883000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
740
WGUS43 KGID 141535
FLWGID
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Hastings NE
1035 AM CDT Sun Mar 14 2021
...The National Weather Service in Hastings NE has issued a Flood
Warning for the following rivers in Nebraska...
Little Blue River Near Deweese affecting Nuckolls and Clay
Counties.
For the LITTLE BLUE RIVER...including Deweese...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 1000 PM CDT.
&&
NEC035-129-150300-
/O.NEW.KGID.FL.W.0001.210314T1800Z-210317T1800Z/
/DWEN1.1.ER.210314T1830Z.210316T0000Z.210317T0400Z.NO/
1035 AM CDT Sun Mar 14 2021
The National Weather Service in Hastings has issued a
* Flood Warning for
the Little Blue River Near Deweese.
* Until Wednesday afternoon.
* At 10:15 AM CDT Sunday the stage was 5.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this afternoon to
12.2 feet this evening. It will then fall to 11.7 feet and begin
rising again tomorrow morning. It will rise to 13.7 feet tomorrow
evening. It will then fall below flood stage late Tuesday evening.
* Impact...At 10.0 feet, Water overflows rural agricultural land and
reaches the base of several buildings located 1.5 miles east of
Deweese.
* Flood History...This crest compares to a previous crest of 13.3
feet on 07/22/1975.
&&
LAT...LON 4040 9821 4025 9791 4022 9793 4033 9809
4038 9823
$$
Thies2 follow-up statements
981
WGUS83 KGID 150139
FLSGID
Flood Statement
National Weather Service Hastings NE
839 PM CDT Sun Mar 14 2021
...The Flood Warning continues for the following rivers in
Nebraska...
Little Blue River Near Deweese affecting Nuckolls and Clay
Counties.
For the LITTLE BLUE RIVER...including Deweese...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
NEC035-129-151345-
/O.EXT.KGID.FL.W.0001.000000T0000Z-210316T1648Z/
/DWEN1.1.ER.210315T0920Z.210316T0000Z.210316T1342Z.NO/
839 PM CDT Sun Mar 14 2021
...The Flood Warning is now in effect until late Tuesday morning...
The Flood Warning continues for
the Little Blue River Near Deweese.
* Until Tuesday morning.
* At 8:15 PM CDT Sunday the stage was 9.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 11.0 feet Monday evening. It will then fall
below flood stage Tuesday morning.
* Impact...At 10.0 feet, Water overflows rural agricultural land and
reaches the base of several buildings located 1.5 miles east of
Deweese.
&&
LAT...LON 4040 9821 4025 9791 4022 9793 4033 9809
4038 9823
$$
Wesely950
WGUS83 KGID 150758
FLSGID
Flood Statement
National Weather Service Hastings NE
258 AM CDT Mon Mar 15 2021
...The Flood Warning is cancelled for the following rivers in
Nebraska...
Little Blue River Near Deweese affecting Nuckolls and Clay
Counties.
NEC035-129-150900-
/O.CAN.KGID.FL.W.0001.000000T0000Z-210315T0758Z/
/DWEN1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
258 AM CDT Mon Mar 15 2021
...The Flood Warning for the Little Blue River Near Deweese has been
cancelled...
The Flood Warning is cancelled for
the Little Blue River Near Deweese.
* At 2:15 AM CDT Monday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near 9.6 feet this evening, but
remain below flood stage.
&&
LAT...LON 4040 9821 4025 9791 4022 9793 4033 9809
4038 9823
$$
RossiWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Mar 14, 10:31 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 14, 10:31 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1031 AM CDT Sun Mar 14 2021 .UPDATE... Issued at 937 AM CDT Sun Mar 14 2021 Updated the forecast to increase wind gusts north of the surface occluded front to the south as enhanced 50+ KT 925-850 mb are mixing down along with a very tight surface pressure gradient. These enhanced elevated winds will continue to rotate north of the cold core low to the west and we will experience a noticeable decrease in wind speeds as the afternoon wears on. The overall precipitation shield will shift north as well, with folks in the far north being the last to see it go this evening. Another focus for today will be areas of north central Kansas along the surface occlusion to the east of the surface low located in northwest Kansas. Hi-res models indicate the potential of some surface based CAPE this afternoon (conditional with breaks of clouds and sun allowing the surface to warm) with plenty of shear/deep layer shear in this vicinity. With the nearly stationary occluded front being a focus of increase storm relative helicity, and some moisture pooling occurring just north of the boundary with dewpoints perhaps getting to near 50 degrees this afternoon, all it would take is a little sun to help get convection going. The chance of a weak tornado is non-zero, so we will keep an eye out for this. Also, with such low freezing levels, some hail approaching severe limits would not be out of the question as well. && .DISCUSSION...(Today through Saturday) Issued at 405 AM CDT Sun Mar 14 2021 Widespread rainfall along with some isolated non-severe thunderstorms impacted the local area overnight. As of 4 AM, widespread rainfall totals of 3 to 4 inches have been observed...with isolated amounts exceeding 4 inches. For today...expect rainfall to taper off in both coverage and intensity as we transition through the daytime hours...and already we are seeing a few breaks in the more widespread heavy rainfall spreading north...although additional accumulations of 1 to 2 inches will be possible as we go through the day...which could lead to some minor flooding of low lying areas as well as some of the smaller local rivers and streams. As the responsible main low shifts east out of Colorado and into the southern plains later today...the is a marginal risk for severe storms that clips a few of our Kansas counties. As a result...did increase the mention of thunderstorms for today...primarily south of highway 6...although anticipate the best chance for any severe storms will be outside of our area...so will downplay this risk locally in the HWO. The other main concern today will be the very strong easterly winds/gusts across the local area. Have been advertising these winds for the past couple of days...and expect them to further strengthen from this mornings gusts of 30 to 40 mph...closer to 50 mph by late morning and continue through the afternoon hours. While this is below high wind warning criteria...it will be a very windy day and given guidance...would not be surprised to see some isolated winds gusts in excess of 50 mph later this morning. As the main low exits the region late Monday...continue to have the potential for some light precipitation...some of which could mix with light snow...during the early morning hours Tuesday...with the focus of this minor snowfall potential northwest of the tri-cities. The focus will then shift to the next system which is forecast to slide by to the south mid-week. This system has slowed and shifted just a bit further south from last night...and the focus of the heaviest precip should be mostly south of interstate 80...with some very light snowfall accumulations again possible mainly northwest of the tri-cities Wednesday morning. Thereafter...the upper level pattern begins to shift...with ridging and above normal temperatures expected for the end of the week and into next weekend. && .AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Monday) Issued at 637 AM CDT Sun Mar 14 2021 Generally poor conditions will prevail through the period with MVFR VSBYS and periods of +SHRA or +TSRA through the midday hours...gusty easterly winds and LIFR/near LIFR CIGS. Winds will gradually diminish during the afternoon hours...but remain strong...as the responsible area of low pressure transitions across southern Kansas. CIGS will likely not improve much during the day...but VSBYS should eventually become VFR as precipitation becomes more scattered late in the day...generally after 15/00Z...with some patchy fog late tonight possibly bringing down VSBYS towards daybreak again Monday morning. && .HYDROLOGY... Issued at 405 AM CDT Sun Mar 14 2021 Rainfall totals have exceeded expectations across the local area over the past 24 hours...and an additional 1 to 2 inches of precipitation is expected before all is said and done Monday morning. While so far the soils and rivers have been able to handle this largely beneficial rainfall...minor flooding of low lying areas and a few more flashy small rivers and streams will be possible through Monday morning. Widespread flooding is not anticipated. && .CLIMATE... Issued at 435 AM CST Sat Mar 13 2021 Record precipitation was recorded across the local area March 13th. While rainfall rates and coverage will be tapering off through the day, another day of record rainfall is expected across the local area. For March 14th, the record precipitation for both Hastings and Grand Island is 1.51 inches, set in 1896 and 1913, respectively. Two day totals will also likely be shattered, with the record 2 day total for the month of March being 3.33 (1979) in Grand Island, and 3.12 (1987) in Hastings. Monthly records for the month of March appear safe at this point, as 7.76 inches of precipitation accumulated in Hastings in March of 1987, and 6.63 inches accumulated in Grand Island the same March. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...Heinlein DISCUSSION...Rossi AVIATION...Rossi HYDROLOGY...Rossi CLIMATE...Rossi
Hazardous weather outlook, Mar 14, 5:49 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 549 AM CDT Sun Mar 14 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151100- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 549 AM CDT Sun Mar 14 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Isolated non-severe thunderstorms are possible today, primarily south of Highway 6. A few of these storms could be on the stronger side across north central Kansas. In addition...widespread rainfall totals of 1 to 2 inches will be possible today...which on top of already saturated soils, could lead to minor flooding of low lying areas as well as small streams and creeks across the area. Finally, non-thunderstorm easterly wind gusts to near 50 mph will be possible today. This could make travel difficult for high profile vehicles on north/south oriented roads and highways. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. However...any reports of rainfall totals in excess of 4 inches or of moving water across area roadways would be appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Local storm report, Mar 14, 9:20 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
920 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 4 ESE RIVERDALE 40.76N 99.10W
03/14/2021 M53 MPH BUFFALO NE MESONET
PERSONAL WEATHER STATION KNEKEARN85.
&&
THIESLocal storm report, Mar 14, 9:22 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
922 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 2 E AXTELL 40.48N 99.08W
03/14/2021 M50 MPH KEARNEY NE MESONET
PERSONAL WEATHER STATION KNEAXTEL2.
&&
THIESLocal storm report, Mar 14, 9:24 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
924 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM NON-TSTM WND GST 2 NNW GOTHENBURG 40.96N 100.17W
03/14/2021 M54 MPH DAWSON NE MESONET
PERSONAL WEATHER STATION KNEGOTHE14.
&&
THIESLocal storm report, Mar 14, 9:53 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
953 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM NON-TSTM WND GST 4 NE GRAND ISLAND 40.97N 98.32W
03/14/2021 M52 MPH HALL NE ASOS
ASOS STATION KGRI GRAND ISLAND AIRPORT.
&&
THIESLocal storm report, Mar 14, 9:54 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
954 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN MINDEN 40.50N 98.95W
03/14/2021 M4.10 INCH KEARNEY NE CO-OP OBSERVER
CO-OP OBSERVER STATION MINN1 MINDEN.
&&
THIESLocal storm report, Mar 14, 10:03 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1003 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 3 NNW GRAND ISLAND 40.96N 98.38W
03/14/2021 M4.89 INCH HALL NE TRAINED SPOTTER
STORM TOTAL RAIN THUS FAR.
&&
THIESThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:47 PM CST | Special Weather Statement | GID | Clay | 28 min |
| Mar 13, 11:26 PM CST | Areal Flood Advisory | GID | Adams, Clay, Franklin, Webster | 34 hr |
| Mar 14, 9:50 AM CDT | Areal Flood Advisory | GID | Clay | 7 hr |
| Mar 14, 11:38 AM CDT | River Flood Warning | GID | Hall | 15 hr |
| Mar 14, 11:38 AM CDT | River Flood Warning | GID | Buffalo | 31 hr |
| Mar 14, 12:08 PM CDT | River Flood Warning | GID | Nuckolls, Webster | 8 hr |
| Mar 14, 2:03 PM CDT | Areal Flood Advisory | GID | Adams, Hall | 20 hr |
Nearby
River Flood Warnings in Nebraska, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.